Modelling multispecies interactions and horizontal transmission of aphid bacterial symbionts



Venturino, Ezio and Zytynska, Sharon ORCID: 0000-0002-0174-3303
(2021) Modelling multispecies interactions and horizontal transmission of aphid bacterial symbionts. RIVISTA DI MATEMATICA DELLA UNIVERSITA DI PARMA, 12 (2). pp. 327-383.

[thumbnail of RMUParma-202142-Venturino-Zytinska-proofs.pdf] Text
RMUParma-202142-Venturino-Zytinska-proofs.pdf - Author Accepted Manuscript

Download (1MB) | Preview

Abstract

In this paper we formulate a model for the investigation of the infection of aphids by bacteria that protect them against parasitoid wasps. The model accounts for the possible transmission mechanisms that can originate in the environment. This includes horizontal transmission via parasitoid wasps and also short-term release of bacteria into the immediate environment after ladybird feeding. Mathematically, this corresponds to setting up a nonlinear dynamical system comprising all the relevant populations, and describing their possible mutual interactions via ordinary differential equations. A considerable effort is exerted in assessing the system's equilibria for feasibility and stability. The main theoretical result concerns the latter issue, for which the full set of the Routh-Hurwitz conditions are established analytically.

Item Type: Article
Uncontrolled Keywords: aphids, dynamical systems, equilibria, Mathematical models, parasitoid wasps, pests, stability
Divisions: Faculty of Health and Life Sciences
Faculty of Health and Life Sciences > Institute of Infection, Veterinary and Ecological Sciences
Depositing User: Symplectic Admin
Date Deposited: 22 Feb 2023 11:35
Last Modified: 02 Jun 2023 14:39
Related URLs:
URI: https://livrepository.liverpool.ac.uk/id/eprint/3168512